Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sf_chavez

Amnesteem vs. Claravis

Hello,

Just finished my first month of Claravis, 40mg per day. My derm wants me to be on Amnesteem (she was a bit irritated that the pharmacy filled my prescription with Claravis instead of Amnesteem the first month).

Anyway, I'm getting ready to start 60mg per day of Amnesteem -- 20mg in the morning, 40mg at night.

My side effects the first month have been almost nothing -- first two weeks itchy scalp, now just semi-dry lips. No dry skin, no headaches, no vision problems, etc. My skin looks good after a mild IB last week, and it's less oily... I no longer have to use oil blotting papers by the afternoon. I'm also doing many things to combat the possible side effects -- moisturizing my skin and lips constantly, getting weekly oxygen facials, doing hot yoga at least 6 days a week in a humid room, not washing my hair every day and using lots of conditioner.

My derm told me that the side effects of Amnesteem are closer to the original Accutane, and that I should actually be experiencing more side effects than I am.

For those of you that have taken both brands, did you notice a difference in how your body was affected? Should I get prepared for "whoa!"??? I'm sure I'll experience something just with the change in dose, but I was wondering if there would be other significant changes.

Look forward to your feedback.

Share this post


Link to post
Share on other sites

I took amnesteem the first month and sotret the other 4 - and I didn't notice a single difference in side effects at all. I know it's not claravis, but most generics are the same. As far as brand name goes, the only concern I have ever heard of is that for some people, only brand-name accutane works. But never a difference between generics.

Good luck!

Share this post


Link to post
Share on other sites

I apologize, no offense , but although the active ingredient is the same in both, the fillers used (inactive ingredients can vary, as long as they meet FDA requirements.

In my personal experience, I experienced more side effects on Claravis. I was on Amnesteem for 4 mths, Clavaris the last 2 mths. Both have cleared up my skin except for one stubborn "old" not inflamed cystic pimple. It's under the skin, not noticeable & she said they will remove after 3 mths of stopping treatment.

On Amnesteem, I experienced only lethargy/fatigue, and the ever common joint pain when I needed to drink more water. That's it

On Clavaris, I began to have all over skin itching, very extreme, and horribly dry eyes that would itch and hurt. I also was not allowed to bump up to final top dose because my levels showed high cholesterol. I blame this on Claravis. My derm said she has found that Claravis is more drying than Amnesteem, hence that would explain my side effects with eyes and itchy skin.

This is all JMHO, but if you research, many dermis agree. The human body is complex and each of us can react differently to the fillers in certain medication.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×